Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 92, NWS Lincoln, IL

June 19, 2001Edgar County, Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2001, 5:13 PM CDT for Edgar County, Vermilion County, Illinois. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2001, 5:13 PM CDT (22:13 UTC)
Expired
Jun 19, 2001, 6:15 PM CDT
In force
62 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Edgar County, IL, Vermilion County, IL

The radar

The Indianapolis radar (KIND), 117 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:15 PM CDTThunderstorm Wind 50 ERidge Farm, ILThunderstorm winds blew down numerous trees, tree limbs, power poles and lines, especially in the Ridge Farm area. In Ridge Farm, 3 homes sustained minor structural damage with major roof damage to a grade school.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 192214
SVRSPI

ILC045-183-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 615 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RIDGE FARM...OR ABOUT 16 MILES SOUTH OF
  DANVILLE...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIDELL
  CHRISMAN
  RIDGE FARM
  GEORGETOWN  
  WESTVILLE

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT -AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3989 8788 3973 8774 4001 8718 4021 8737

FISHER/AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT TUE JUN 19 2001

FORECAST CONCERNS THIS PD INCLUDES SVR POTENTIAL ACRS SRN HALF OF
CWA INTO THIS EVENING...AND THEN AREAL EXTENT AND DURATION OF PRECIP
OVRNGT INTO WED.

18Z SFC ANALYSIS AND MSAS LI/S INDICATE CDFNT LOCATED FROM JUST SOUTH
OF CHI TO NR PIA TO EAST OF JACKSONVILLE. WEAK WAVE ON BNDRY NR PIA
HAS SLOWED THE EWD PROGRESSION OF BNDRY. HOWEVER...AS WAVE SHIFTS
TO THE NE...FNT SHOULD BEGIN A SLOW CRAWL ACRS THE CWFA LT THIS AFTN
INTO THIS EVENING. BEST INSTABILITY AXIS ALINGED ALONG AND SOUTH OF
FRONT WITH CU DVLPG RAPIDLY OVR THE SE HALF OF FCST AREA. ONCE AGAIN
THE AVN AND ETA WERE SIMILAR IN THE SHORT TERM WITH NOT MUCH TIME TO
LOOK OVR THE AVN BEYOND 72 HRS.

BAND OF ELEVATED INSTABILITY SHOWERS AND TSRA ACRS NRN MO AND SRN IA
SHIFTING EWD THIS AFTN WITH CLOUD TOP TEMPS WARMING AS IT HEADS EAST.
310K ISENTROPIC FCSTS SUGGEST BEST LIFT AND MOISTURE ACRS THE NRN
HALF OF FCST AREA LATE TNT INTO WED MRNG. ETA STILL ADVERTISING
FCST AREA TO BE IN FAVORED RIGHT ENTRANCE REGION OF JET OVRNGT WITH
IMPRESSIVE 250 MB DIFFLUENCE FCST ACRS AREA LATE. LOW LVLS SHOULD
RESPOND TO UPPER LVL FORCING WITH AN INCREASE IN LOW LVL CONVERGENCE
(1000-850 MB THETA-E CONVERGENCE) ALONG SWWD MOVING CDFNT. ELEVATED
CONVECTION SHOULD EXPAND NORTH OF BNDRY OVRNGT WHILE MORE SFC BASED
CONVECTION...WHICH IS DVLPG ACRS THE SRN HALF OF THE CWA THIS AFTN
SHOULD PREVAIL LATE INTO THE EVENING OVR THE SOUTH. PRECIP WL SLOWLY
SHIFT SOUTH WED AS UPPER SUPPORT MOVES AWAY AND SFC HIGH BUILDS SE
COUNTIES NOT SEEING AN END TO THE RAIN THREAT UNTIL LATER WED NIGHT.

UPPER TROF FCST TO MOVE ACRS THE STATE ON THURSDAY WITH ETA PULLING
BACK ON PRECIP CHANCES. BASED ON TIMING OF TROF PASSAGE...WL KEEP
PRECIP CHANCES GOING THU INTO THU NIGHT WITH A DRIER AIR MASS FCST
TO PUSH THROUGH THE CWA FRIDAY. MRF PULLING BACK FROM ITS ORIGINAL
FCST WITH CLOSED LOW ACRS THE TN VALLEY WITH NEW MODEL DATA SUGGESTING
A MORE PROGRESSIVE TRACK (MORE IN LINE WITH THE EURO MODELS) THIS
WEEKEND RATHER THAN FEATURE RETROGRADING INTO THE SERN PTN OF IL.
WL PULL MENTION OF SHOWERS OUT OF THE SE FOR FRIDAY BASED ON CURRENT
MODEL TRENDS.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY.

SPI WB 065/080 057/077 054 44775
PIA WB 063/078 055/075 052 44764
DEC WB 065/080 057/077 054 44775
CMI WB 064/078 055/075 052 44774
MTO TB 067/081 059/078 055 44776
LWV TB 068/084 062/080 057 44776

.ILX...NONE.

SMITH

In the hours before

Special weather statement, Jun 19, 11:40 AM CDT, 5 hours 33 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-191900-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1140 AM CDT TUE JUN 19 2001

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
AREAS SOUTH OF A QUINCY TO BLOOMINGTON LINE...

A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS CENTRAL
ILLINOIS THIS AFTERNOON AND TONIGHT. MOISTURE AND INSTABILITY IN
PLACE ACROSS THE AREA WILL COMBINE WITH THE FRONT TO AID SCATTERED
THUNDERSTORM DEVELOPMENT. SOME OF THESE STORMS MAY BECOME SEVERE.
THE PRIMARY THREAT FROM THESE STORMS ARE DAMAGING WINDS AND LARGE
HAIL.

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT
ACROSS ALL OF CENTRAL AND SOUTHEAST ILLINOIS.

FRIEDERS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:45 PM CDTFlash Flood WarningILXEdgar, Vermilion4 hr
Jun 19, 6:13 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion62 min
Jun 19, 6:17 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas58 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.